Statistics Faculty

Stephen Portnoy

  • Professor Emeritus
  • Department of Statistics
  • University of Illinois at Urbana-Champaign
  • 101 Illini Hall
  • 725 S. Wright St.
  • Champaign, IL 61820 USA
  •  
  • (217) 333-2167
  • sportnoy@illinois.edu
  • Website
  • Educational Background

  • PhD, Statistics, Stanford University, 1969
  • Research Interests

  • Asymptotic theory
  • Quantile processes
  • Robust regression methods
  • Honors and Appointments

  • Fellow: American Association for the Advancement of Science: 2016
  • Franqui Visiting Professorship, Université Libre de Bruxelles (January-July 2005)
  • Co-Editor, J. American Statistical Association (2005-2008)
  • Fellow, American Statistical Association (1994)
  • Fellow, Center for Advanced Study, UIUC (1993)
  • Fellow, Institute of Mathematical Statistics (1984)
  • Selected Publications

    (with Seokwoo Choi) Quantile autoregression for censored data, J. Time Series Analysis, 37, 603-623, 2016.

    Maximizing probability bounds under moment-matching restrictions, The American Statistician, 69, 41-44, 2015.

    The Jackknkfe's Edge: Inference for censored regression quantiles, Computational Statistics and Data Analysis, 72, 273-281, 2013.

    Nearly root-n approximation for regression quantile processes, Ann. Statist., 40, 1714-1736, 2012.

    (with G. Lin and X. He) Quantile regression with doubly censored data, J. Computational Statistics and Data Analysis, 56, 797-812, 2012.

    Is ignorance bliss: fixed vs. random censoring. in Nonparametrics and Robustness in Modern Statistical Inference and Time Series Analysis: A Festschrift in honor of Professor Jana Jureckova, IMS Collections Vol. 7, 215-223, 2010.

    (with Tereza Neocleous) A partly linear model for censored regression quantiles, Lifetime Data Analysis, 15, 357-378, 2009.

    (with Russo, Sabrina and Augspurger, Carol). Incorporating animal behavior into seed dispersal models: implications for seed shadows, Ecology, 87, 3160-3174, 2006.

    Censored Regression Quantiles, J. Amer. Stat. Assoc., 98, 1001-1012, 2003.

    (with R. Koenker) The Gaussian Hare and the Laplacian Tortoise: computability of squared-error vs. absolute-error estimators (with discussion), Stat. Science, 12, 279-300, 1997.